MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENODESIS SCREW, BIOCOMPOSITE; BONE FIXATION SCREW/PLATE
Model Number TENODESIS SCREW, BIOCOMPOSITE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 08/21/2025, an arthrex subsidiary employee reported via email that an ar-1555bc biocomposite-tenodesis screw 5.5 x 15 mm broke easily at the moment it was introduced into the joint.The case was completed, and the broken piece was retrieved from the patient.This was discovered during a shoulder arthroscopy procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on 08/27/2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0111-eo - g.Precautions - 6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.
 
Event or Problem Description
Additional information received on 9/4/2025: the case was completed using another ar-1555bc biocomposite-tenodesis screw.The case was not delayed, and additional anesthesia was not needed.The patient did not suffer any adverse event on or after the surgery.

Brand Name
TENODESIS SCREW, BIOCOMPOSITE
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23004236
Report Number1220246-2025-03767
Device Sequence Number15832430
Product Code HWC
UDI-Device Identifier00888867018853
UDI-Public(01)00888867018853(11)250109(17)281231(10)15371034
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTENODESIS SCREW, BIOCOMPOSITE
Device Catalogue NumberAR-1555BC
Device Lot Number15371034
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown